MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD MACRO-VUE¿ RPR CARD TEST; ANTIGENS, NONTREPONEMAL, ALL

BECTON, DICKINSON & CO. (SPARKS) BD MACRO-VUE¿ RPR CARD TEST; ANTIGENS, NONTREPONEMAL, ALL
Model Number 275005
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd macro-vue¿ rpr card test that there is a performance issue.The following information was provided by the initial reporter: "we have particular lot number of bd macro-vue syphilis rpr reagent which seems to be performing differently compared to expected performance.Lot number 2013911 with expiry 31/01/24 seems to be more granular in consistency however when tested with a patient sample it is leading to under-reporting of rpr titres.We have compared it to a newer lot 2094445 with expiry 30/04/24 and this is performing as expected.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Initial reporter phone #: (b)(6).Initial reporter fax #: (b)(6).
 
Event or Problem Description
It was reported that while using the bd macro-vue¿ rpr card test that there is a performance issue.The following information was provided by the initial reporter: "we have particular lot number of bd macro-vue syphilis rpr reagent which seems to be performing differently compared to expected performance.Lot number 2013911 with expiry 31/01/2024 seems to be more granular in consistency however when tested with a patient sample it is leading to under-reporting of rpr titres.We have compared it to a newer lot 2094445 with expiry 30/04/24 and this is performing as expected.".
 
Additional Manufacturer Narrative
H.6 investigation summary: material 275005, batch 2013911 satisfactory results when retention samples were tested fo.R performance using three (3) sera panel numbers of each reactivity: control lot (2222697) customer batch number (2013911).Serum no.12: control, returned goods and retention, showed reactive results at 1:1 to 1:4 and reactive minimal at 1:8.Serum no's; 17 ¿ 20 : control, retuned good and retention showed reactive results at 1:1 and reactive minimal at 1:4.Serum no¿s.26, 36 and 40 : control, returned good and retention sample showed reactive minimal results at 1:1.Serum no's.8, 9 and 10: all lots showed negative results.Visual inspection was performed to retention samples and returned goods received, no discrepancy were found.Normal particle size was observed.Dhr batch history records were reviewed with satisfactory results, no deviations were reported.In-process and qc testing were within specification batch record review do not show any discrepancy.Photo was evaluated and normal size of the particle were showed.Complaint unconfirmed based of retention sample, returned goods test results, batch history record review.Special attention should be provided to: antigen storage and use.Sample and room temperature during the test.Type of specimen used: collection and preparation.According of the ¿manual of test for syphilis¿ edition 9.0 the following ¿sources of error¿ had been identified for increase of reactivity or false reactivity for the rpr test.If the time of rotation is too long, test reactivity may be increased.If the card is excessively rotated and tilted (to and fro motions) by hand after removal from the rotator, a false reactive result may occur.If the serum is unevenly spread in the circle, the antigen and the antibody may not mix properly.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.

Brand Name
BD MACRO-VUE¿ RPR CARD TEST
Common Device Name
ANTIGENS, NONTREPONEMAL, ALL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15788970
Report Number1119779-2022-01386
Device Sequence Number5747483
Product Code GMQ
UDI-Device Identifier00382902750055
UDI-Public00382902750055
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number275005
Device Catalogue Number275005
Device Lot Number2013911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown